Alert archive / Florida / Wind Chill Advisories in 2011
Wind Chill Advisory 1, NWS Miami, FL
NWS Miami, FL issued this wind chill advisory at Jan 12, 2011, 3:06 AM EST for 7 counties in Florida. It took effect at Jan 13, 2011, 12:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2011, 3:06 AM EST (08:06 UTC)
- In effect from
- Jan 13, 2011, 12:00 AM EST
- Expired
- Jan 13, 2011, 9:00 AM EST
- In force
- 9 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Collier County, FL, Glades County, FL, Hendry County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 82 km from the middle of the area, began a volume at 08:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 8.1 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 522 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 928 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
629 WWUS42 KMFL 120806 WSWMFL URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 306 AM EST WED JAN 12 2011 FLZ063-066>073-075-174-122000- /O.NEW.KMFL.WC.Y.0001.110113T0500Z-110113T1400Z/ GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- MAINLAND MONROE-FAR SOUTH MIAMI DADE- INCLUDING THE CITIES OF...PALMDALE...MOORE HAVEN...CLEWISTON... LA BELLE...BIG CYPRESS SEMINOLE RESERVATION...PAHOKEE... SOUTH BAY...BELLE GLADE...WELLINGTON...LION COUNTRY SAFARI... SOUTH COUNTY REGIONAL PARK...PALM SPRINGS...FLORIDA GARDENS... ABERDEEN...BOCA WEST...NAPLES...IMMOKALEE... MICCOSUKEE INDIAN RESERVATION...MARKHAM PARK...COCONUT CREEK... CORAL SPRINGS...TAMARAC...SUNRISE...PLANTATION...DAVIE... COOPER CITY...HOLLYWOOD...PEMBROKE PINES...MIRAMAR...HOMESTEAD... FLORIDA CITY...REDLAND...MICCOSUKEE RESORT...KENDALE LAKES... WEST KENDALL...COUNTRY WALK...SHARK VALLEY...FLAMINGO... EVERGLADES NATIONAL PARK 306 AM EST WED JAN 12 2011 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST THURSDAY. A MODIFIED ARCTIC AIR MASS WILL BEGIN TO IMPACT SOUTH FLORIDA LATER TODAY AND TONIGHT. LOW TEMPERATURES TONIGHT WILL RANGE FROM THE MID AND UPPER 20S WEST OF LAKE OKEECHOBEE...THROUGH THE 30S ACROSS MUCH OF THE REMAINDER OF SOUTH FLORIDA...EXCEPT FOR 40S ALONG AND NEAR THE SOUTHEAST COAST. THESE COLD TEMPERATURES COMBINED WITH NORTHWEST WINDS OF 5 TO 15 MPH WILL PRODUCE WIND CHILL READINGS IN THE MID 20S TO LOW 30S ACROSS THE ADVISORY AREA. WIND CHILLS OVER PORTIONS OF GLADES, HENDRY, AND COLLIER COUNTIES MAY FALL TO THE UPPER TEENS AND LOWER 20S FOR A SHORT PERIOD JUST BEFORE DAYBREAK THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND COLD TEMPERATURES WILL GENERATE LOW WIND CHILLS. THIS CAN LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ BETTWY
3 follow-up statements
949 WWUS42 KMFL 121941 WSWMFL URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 241 PM EST WED JAN 12 2011 ...WIND CHILL ADVISORY NOW IN EFFECT FOR ALL AREAS OF SOUTH FLORIDA TONIGHT EXCEPT COASTAL BROWARD...AND METRO/COASTAL MIAMI- DADE COUNTIES... FLZ168-131400- /O.EXA.KMFL.WC.Y.0001.110113T0500Z-110113T1400Z/ COASTAL PALM BEACH- INCLUDING THE CITIES OF...JUPITER...WEST PALM BEACH...BOCA RATON 241 PM EST WED JAN 12 2011 ...WIND CHILL ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST THURSDAY. A MODIFIED ARCTIC AIR MASS WILL CONTINUE TO IMPACT SOUTH FLORIDA THROUGH TONIGHT. LOW TEMPERATURES TONIGHT WILL RANGE FROM THE UPPER 30S TO LOWER 40S WITH NORTHERLY WINDS OF 10 TO 15 MPH OVER THE COASTAL AREAS OF PALM BEACH COUNTY. THIS WILL ALLOW FOR THE WIND CHILL TEMPERATURES TO FALL INTO THE LOWER TO MID 30S LATE TONIGHT INTO EARLY THURSDAY MORNING. THEREFORE...A WIND CHILL ADVISORY HAS BEEN ISSUED FOR THE COASTAL AREAS OF PALM BEACH COUNTY FOR TONIGHT INTO EARLY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND COLD TEMPERATURES WILL GENERATE LOW WIND CHILLS. THIS CAN LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ FLZ063-066>073-075-174-131400- /O.CON.KMFL.WC.Y.0001.110113T0500Z-110113T1400Z/ GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- MAINLAND MONROE-FAR SOUTH MIAMI DADE- INCLUDING THE CITIES OF...PALMDALE...MOORE HAVEN...CLEWISTON... LA BELLE...BIG CYPRESS SEMINOLE RESERVATION...PAHOKEE... SOUTH BAY...BELLE GLADE...WELLINGTON...LION COUNTRY SAFARI... SOUTH COUNTY REGIONAL PARK...PALM SPRINGS...FLORIDA GARDENS... ABERDEEN...BOCA WEST...NAPLES...IMMOKALEE... MICCOSUKEE INDIAN RESERVATION...MARKHAM PARK...COCONUT CREEK... CORAL SPRINGS...TAMARAC...SUNRISE...PLANTATION...DAVIE... COOPER CITY...HOLLYWOOD...PEMBROKE PINES...MIRAMAR...HOMESTEAD... FLORIDA CITY...REDLAND...MICCOSUKEE RESORT...KENDALE LAKES... WEST KENDALL...COUNTRY WALK...SHARK VALLEY...FLAMINGO... EVERGLADES NATIONAL PARK 241 PM EST WED JAN 12 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST THURSDAY... A MODIFIED ARCTIC AIR MASS WILL CONTINUE TO AFFECT SOUTH FLORIDA THROUGH TONIGHT. LOW TEMPERATURES TONIGHT WILL RANGE FROM THE MID AND UPPER 20S WEST OF LAKE OKEECHOBEE...THROUGH THE 30S ACROSS MUCH OF THE REMAINDER OF SOUTH FLORIDA...EXCEPT FOR 40S ALONG AND NEAR THE SOUTHEAST COAST. THESE COLD TEMPERATURES COMBINED WITH NORTHWEST WINDS OF 5 TO 15 MPH WILL PRODUCE WIND CHILL READINGS IN THE MID 20S TO LOW 30S ACROSS THE ADVISORY AREA...COLDEST INTERIOR. WIND CHILLS OVER PORTIONS OF GLADES...HENDRY...AND COLLIER COUNTIES MAY FALL TO THE UPPER TEENS AND LOWER 20S FOR A SHORT PERIOD JUST BEFORE DAYBREAK THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND COLD TEMPERATURES WILL GENERATE LOW WIND CHILLS. THIS CAN LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ BAXTER
849 WWUS42 KMFL 130747 WSWMFL URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 247 AM EST THU JAN 13 2011 FLZ063-066>073-075-168-174-131400- /O.CON.KMFL.WC.Y.0001.000000T0000Z-110113T1400Z/ GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-FAR SOUTH MIAMI DADE- INCLUDING THE CITIES OF...PALMDALE...MOORE HAVEN...CLEWISTON... LA BELLE...BIG CYPRESS SEMINOLE RESERVATION...PAHOKEE... SOUTH BAY...BELLE GLADE...WELLINGTON...LION COUNTRY SAFARI... SOUTH COUNTY REGIONAL PARK...PALM SPRINGS...FLORIDA GARDENS... ABERDEEN...BOCA WEST...NAPLES...IMMOKALEE... MICCOSUKEE INDIAN RESERVATION...MARKHAM PARK...COCONUT CREEK... CORAL SPRINGS...TAMARAC...SUNRISE...PLANTATION...DAVIE... COOPER CITY...HOLLYWOOD...PEMBROKE PINES...MIRAMAR...HOMESTEAD... FLORIDA CITY...REDLAND...MICCOSUKEE RESORT...KENDALE LAKES... WEST KENDALL...COUNTRY WALK...SHARK VALLEY...FLAMINGO...JUPITER... WEST PALM BEACH...BOCA RATON...EVERGLADES NATIONAL PARK 247 AM EST THU JAN 13 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING. A MODIFIED ARCTIC AIR MASS WILL CONTINUE TO IMPACT SOUTH FLORIDA THROUGH THIS MORNING. TEMPERATURES AROUND DAYBREAK WILL RANGE FROM THE UPPER 20S TO LOWER 30S WEST OF LAKE OKEECHOBEE...THROUGH THE 30S ACROSS MUCH OF THE REMAINDER OF SOUTH FLORIDA...EXCEPT IN THE 40S ALONG AND NEAR THE SOUTHEAST COAST. THESE COLD TEMPERATURES COMBINED WITH NORTHWEST WINDS OF 5 TO 15 MPH WILL RESULT IN WIND CHILL READINGS IN THE MID 20S TO MID 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND COLD TEMPERATURES WILL GENERATE LOW WIND CHILLS. THIS CAN LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ BETTWY
227 WWUS42 KMFL 131410 WSWMFL URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 910 AM EST THU JAN 13 2011 ...THE WINDCHILL ADVISORY HAS BEEN ALLOWED TO EXPIRE... FLZ063-066>073-075-168-174-131515- /O.EXP.KMFL.WC.Y.0001.000000T0000Z-110113T1400Z/ GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-FAR SOUTH MIAMI DADE- INCLUDING THE CITIES OF...PALMDALE...MOORE HAVEN...CLEWISTON... LA BELLE...BIG CYPRESS SEMINOLE RESERVATION...PAHOKEE... SOUTH BAY...BELLE GLADE...WELLINGTON...LION COUNTRY SAFARI... SOUTH COUNTY REGIONAL PARK...PALM SPRINGS...FLORIDA GARDENS... ABERDEEN...BOCA WEST...NAPLES...IMMOKALEE... MICCOSUKEE INDIAN RESERVATION...MARKHAM PARK...COCONUT CREEK... CORAL SPRINGS...TAMARAC...SUNRISE...PLANTATION...DAVIE... COOPER CITY...HOLLYWOOD...PEMBROKE PINES...MIRAMAR...HOMESTEAD... FLORIDA CITY...REDLAND...MICCOSUKEE RESORT...KENDALE LAKES... WEST KENDALL...COUNTRY WALK...SHARK VALLEY...FLAMINGO...JUPITER... WEST PALM BEACH...BOCA RATON...EVERGLADES NATIONAL PARK 910 AM EST THU JAN 13 2011 ...WIND CHILL ADVISORY HAS BEEN ALLOWED TO EXPIRE... THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. LATEST OBSERVATIONS ACROSS THE AREA INDICATE THAT TEMPERATURES HAVE BEGUN TO CLIMB INTO THE 40S AND THE FORECAST CALLS FOR THEM TO CONTINUE TO RAISE STEADILY THROUGH THE REST OF THE MORNING HOURS. LIKEWISE...WIND CHILL VALUES ARE EXPECTED TO RAISE WELL ABOVE 35 DEGREES. THEREFORE...THE WIND CHILL ADVISORY THAT WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE. $$ GARCIA
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this wind chill advisory went out at Jan 12, 12:54 AM EST, 2 hours 12 minutes earlier.
Area forecast discussion, Jan 12, 12:54 AM EST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1254 AM EST WED JAN 12 2011
.AVIATION...WK COLD FRONT SLOLY MOVG THRU EXTRM SE S FLA ATTM
WITH MVFR CIGS AND BRIEF -RA AND 3-5BR AHEAD OF FRNT WHCH WL
OCNLLY AFFECT BROWARD/MIAMI DADE COAST TERMINALS THRU 09Z THEN
MVFR CIGS ONLY THRU 16Z. SFC WINDS NNW 6-8 KTS AFT FROPA THEN NW
12-13KT WITH GUSTS NEAR 20 KTS AFT 13Z/14Z. AT KAPF SFC WND NNW <
8 KTS WITH MVFR CIGS AND BRIEF IFR CIGS THRU 12Z THEN BCMG AFT 12Z
VFR WITH SFC WINDS NNE 10-13G18 KTS.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 65 39 64 49 / - - - 10
FORT LAUDERDALE 67 44 65 53 / - - - 10
MIAMI 68 45 66 52 / - - - 10
NAPLES 64 35 64 44 / - - - -
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM 10 AM EST THIS MORNING THROUGH THIS
EVENING FOR COASTAL COLLIER-FAR SOUTH MIAMI DADE-GLADES-
HENDRY-INLAND BROWARD-INLAND COLLIER-INLAND MIAMI DADE-
INLAND PALM BEACH-MAINLAND MONROE.
FREEZE WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING FOR
GLADES-HENDRY-INLAND COLLIER-INLAND PALM BEACH.
AM...SMALL CRAFT ADVISORY FROM 7 AM THIS MORNING TO 10 PM EST THIS
EVENING FOR BISCAYNE BAY-COASTAL WATERS FROM DEERFIELD
BEACH TO OCEAN REEF, FL OUT 20 NM-COASTAL WATERS FROM
JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-LAKE
OKEECHOBEE-WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL
EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE
BAHAMAS-WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL
EXTENDING FROM 20 NM TO 60 NM.
GM...SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR COASTAL
WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT
20 NM-GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL
EXTENDING FROM 20 TO 60 NM.
&&
DISCUSSION/MARINE...14/MJB
AVIATION/RADAR/FIRE...15/JRHazardous weather outlook, Jan 11, 9:40 PM EST, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 940 PM EST TUE JAN 11 2011 FLZ063-066>075-168-172>174-121100- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 940 PM EST TUE JAN 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT TEMPERATURES: LOW TEMPERATURES TONIGHT WILL FALL INTO THE LOWER TO MID 40S IN THE AREAS NORTH AND WEST OF LAKE OKEECHOBEE. COMBINED WITH NORTH WINDS OF 5 TO 7 MPH, THE WIND CHILLS WILL FEEL LIKE THE UPPER 30S TO LOWERS 40S BY EARLY WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LOW TEMPERATURES ON THURSDAY MORNING MAY FALL BELOW FREEZING IN GLADES, HENDRY AND NORTHERN COLLIER COUNTY IN THE IMMOKALEE AREA, AND POSSIBLY EVEN INTO PORTIONS OF INLAND PALM BEACH COUNTY. LOW TEMPERATURES MAY BE NEAR FREEZING IN THE SAME AREAS FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 2:26 AM EST | Red Flag Warning | MFL | Broward, Collier, Miami-Dade, Monroe, Palm Beach | 17 hr |
| Jan 12, 2:48 AM EST | Freeze Warning | MFL | Collier, Glades, Hendry, Palm Beach | 30 hr |
| Jan 12, 2:29 PM EST | Fire Weather Watch | MFL | Collier | 12 hr |
Nearby
Wind Chill Advisories in Florida, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.